MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS ER

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS ER
Model Number 431100-01
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted radical extraperitoneal with lymphadenectomy prostatectomy procedure, the customer observed non-intuitive motion with patient side manipulator (psm) #2.There was an intra-operative collision and the monopolar curved scissors (mcs) instrument broke.A fragment fell inside the patient but was retrieved during the same surgical procedure.The customer reseated the instrument on psm #2 and intuitive motion returned.The procedure was completed robotically on 12-dec-2025, intuitive surgical, inc.(isi) received the following additional information regarding the event: the surgeon believes that the breakage of the mcs instrument occurred due to a collision with a cadiere forceps instrument, which was not responding properly at the time.The fragments were retrieved by the surgical team.No additional surgical procedure was required to retrieve the fragments.No post-operative tests such as x-rays or ultrasounds were performed to check for remaining fragments, as the surgical team was confident that complete retrieval had occurred.The procedure was completed robotically.
 
Additional Manufacturer Narrative
The monopolar curved scissors (mcs) instrument has not been received for failure analysis evaluation.A review of an image provided by the customer was performed and the following additional information was provided: the sp mcs instrument in the image provided appears to have a broken instrument tube adapter.The tip may have abrasions as well, but it is difficult to say for sure from the image provided.Note: refer to medwatch report (mdr) with mfr.Report #2955842-2025-50194 for mdr submission of the reported non-intuitive motion experienced by the customer involving the psm.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The monopolar curved scissors (mcs) instrument was analyzed and found to have a broken instrument tube adapter.This component is located at the distal end of the instrument and serves as the interface between the instrument and the user installed tip accessory.The broken piece was not returned and would have measured approximately 3.11 mm x 1.75 mm.The broken tip adapter made it difficult to install a tip and caused the tip to not be securely attached.An in-house mcs tip was installed onto the instrument prior to inhouse testing.When placed on the in-house system, the instrument passed engagement and recognition.Both cut and cautery initiated without any issues.Electrical continuity was tested using a multimeter.One of the probes was on an instrument pin and the other was at the distal tip.The multimeter was audible indicating a flow in electricity.Visual inspection was performed and found no external damage on the housing.The housing was removed for inspection and found no internal damages.All input disks articulated without any issues.Additional finding(s) related to the customer reported complaint: the instrument was found to have detached fragments.The fragments were not returned and was likely caused by the broken instrument tube adapter.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CURVED SCISSORS ER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23989800
Report Number2955842-2025-50195
Device Sequence Number10184982
Product Code NAY
UDI-Device Identifier00886874124048
UDI-Public(01)00886874124048(10)K10250213
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number431100-01
Device Catalogue Number431100
Device Lot NumberK10250213 0004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown